UNIGE document Scientific Article
previous document  unige:13114  next document
add to browser collection
Title

Controllability for chains of dynamical scatterers

Authors
Published in Nonlinearity. 2007, vol. 20, p. 1601-1617
Abstract In this paper, we consider a class of mechanical models which consists of a linear chain of identical chaotic cells, each of which has two small lateral holes and contains a rotating disk at its center. Particles are injected at characteristic temperatures and rates from stochastic heat baths located at both ends of the chain. Once in the system, the particles move freely within the cells and will experience elastic collisions with the outer boundary of the cells as well as with the disks. They do not interact with each other but can transfer energy from one to another through collisions with the disks. The state of the system is defined by the positions and velocities of the particles and by the angular positions and angular velocities of the disks. We show that each model in this class is controllable with respect to the baths, i.e. we prove that the action of the baths can drive the system from any state to any other state in a finite time. As a consequence, one obtains the existence of at most one regular invariant measure characterizing its states (out of equilibrium).
Stable URL http://archive-ouverte.unige.ch/unige:13114
Full text
Article (550 Kb) - public document Free access
Identifiers
Structures

112 hits

53 downloads

Update

Deposited on : 2011-01-04

Export document
Format :
Citation style :